Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 18, NWS Detroit, MI

March 23, 2021

NWS Detroit, MI issued this small craft advisory at Mar 23, 2021, 3:53 PM EDT. It took effect at Mar 24, 2021, 8:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2021, 3:53 PM EDT (19:53 UTC)
In effect from
Mar 24, 2021, 8:00 AM EDT
Expired
Mar 24, 2021, 10:00 PM EDT
In force
14 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

538 
WHUS73 KDTX 231953
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
353 PM EDT Tue Mar 23 2021

LHZ441>443-240815-
/O.NEW.KDTX.SC.Y.0018.210324T1200Z-210325T0200Z/
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
353 PM EDT Tue Mar 23 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 10 PM EDT
WEDNESDAY...

* WHAT...Expect sustained winds up to 19 knots from the south 
  with gusts up to 28 knots. The largest significant waves will 
  be 4 feet with a potential maximum wave height of 5 feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 4 PM EDT 
  Wednesday with the largest waves expected around 10 AM EDT 
  Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Expect strongest gusts closer to the
  shoreline

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ421-422-240815-
/O.NEW.KDTX.SC.Y.0018.210324T1800Z-210325T0200Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
353 PM EDT Tue Mar 23 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 10 PM EDT
WEDNESDAY...

* WHAT...Expect sustained winds up to 20 knots from the 
  southwest with gusts up to 29 knots. The largest significant 
  waves will be 3 feet with a potential maximum wave height of 4 
  feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay and Inner Saginaw Bay SW of Point Au Gres to 
  Bay Port MI.

* WHEN...The maximum winds are expected around 4 PM EDT 
  Wednesday with the largest waves expected around 6 PM EDT 
  Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Expect strongest gusts closer to the
  shoreline

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
455 
WHUS73 KDTX 240802
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
402 AM EDT Wed Mar 24 2021

LHZ441>443-242015-
/O.CON.KDTX.SC.Y.0018.210324T1200Z-210325T0200Z/
/O.NEW.KDTX.GL.A.0006.210326T0900Z-210326T2000Z/
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
402 AM EDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 10 PM EDT THIS EVENING...
...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
AFTERNOON...

* WHAT...During the Small Craft Advisory, expect sustained winds 
  up to 19 knots from the south with gusts up to 28 knots. The 
  largest significant waves will be 4 feet with a potential 
  maximum wave height of 5 feet. During the Gale Watch, expect 
  sustained winds up to 22 knots from the northwest with gusts 
  up to 35 knots. The largest significant waves will be 5 feet 
  with a potential maximum wave height of 7 feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...During the Small Craft Advisory, the maximum winds are 
  expected around 5 PM EDT Wednesday with the largest waves 
  expected around 11 AM EDT Wednesday. During the Gale Watch, 
  the maximum winds are expected around 8 AM EDT Friday with the 
  largest waves expected around 11 AM EDT Friday.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LHZ421-422-242015-
/O.CON.KDTX.SC.Y.0018.210324T1800Z-210325T0200Z/
/O.NEW.KDTX.GL.A.0006.210326T0900Z-210326T2000Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
402 AM EDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 10 PM EDT THIS EVENING...
...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
AFTERNOON...

* WHAT...During the Small Craft Advisory, expect sustained winds
  up to 19 knots from the southwest with gusts up to 30 knots. The
  largest significant waves will be 3 feet with a potential
  maximum wave height of 4 feet. During the Gale Watch, expect
  sustained winds up to 21 knots from the northwest with gusts up
  to 35 knots. The largest significant waves will be 4 feet with 
  a potential maximum wave height of 5 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay and Inner Saginaw Bay SW of Point Au Gres to 
  Bay Port MI.

* WHEN...During the Small Craft Advisory, the maximum winds are 
  expected around 4 PM EDT Wednesday with the largest waves 
  expected around 6 PM EDT Wednesday. During the Gale Watch, the 
  maximum winds are expected around 7 AM EDT Friday with the 
  largest waves expected around 10 AM EDT Friday.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LHZ362-363-462>464-242015-
/O.NEW.KDTX.GL.A.0006.210326T0900Z-210326T2000Z/
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
402 AM EDT Wed Mar 24 2021

...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
AFTERNOON...

* WHAT...Expect sustained winds up to 25 knots from the north 
  with gusts up to 35 knots. The largest significant waves will 
  be 6 feet with a potential maximum wave height of 8 feet.

* WHERE...Lake Huron from Presque Isle Light to Sturgeon Point 
  MI beyond 5NM off shore, Lake Huron from Sturgeon Point to 
  Alabaster MI beyond 5NM off shore, Lake Huron from Port Austin 
  to Harbor Beach beyond 5NM Off Shore, Lake Huron from Harbor 
  Beach to Port Sanilac beyond 5NM Off Shore and Lake Huron from 
  Port Sanilac to Port Huron beyond 5NM Off Shore.

* WHEN...The maximum winds are expected around 8 AM EDT Friday 
  with the largest waves expected around 9 AM EDT Friday.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LCZ460-LEZ444-242015-
/O.NEW.KDTX.GL.A.0006.210326T0900Z-210326T2000Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
402 AM EDT Wed Mar 24 2021

...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
AFTERNOON...

* WHAT...Expect sustained winds up to 20 knots from the west 
  with gusts up to 35 knots. The largest significant waves will 
  be 2 feet with a potential maximum wave height of 3 feet.

* WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, 
  Michigan Waters of Lake Erie from Detroit River to North Cape 
  MI.

* WHEN...The maximum winds are expected around 7 AM EDT Friday 
  with the largest waves expected around 9 AM EDT Friday.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
565 
WHUS73 KDTX 241917
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
317 PM EDT Wed Mar 24 2021

LHZ441>443-250815-
/O.CON.KDTX.SC.Y.0018.000000T0000Z-210325T0200Z/
/O.CON.KDTX.GL.A.0006.210326T0900Z-210326T2000Z/
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
317 PM EDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY AFTERNOON...

* WHAT...During the Small Craft Advisory, expect sustained winds 
  up to 16 knots from the south with gusts up to 28 knots. The 
  largest significant waves will be 4 feet with a potential 
  maximum wave height of 5 feet. During the Gale Watch, expect 
  sustained winds up to 25 knots from the north with gusts up to 
  37 knots. The largest significant waves will be 8 feet with a 
  potential maximum wave height of 11 feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...During the Small Craft Advisory, the maximum winds are 
  expected around 3 PM EDT Wednesday with the largest waves 
  expected around 5 PM EDT Wednesday. During the Gale Watch, the 
  maximum winds are expected around 8 AM EDT Friday with the 
  largest waves expected around 11 AM EDT Friday.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LHZ421-422-250815-
/O.CON.KDTX.SC.Y.0018.000000T0000Z-210325T0200Z/
/O.CON.KDTX.GL.A.0006.210326T0900Z-210326T2000Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
317 PM EDT Wed Mar 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY AFTERNOON...

* WHAT...During the Small Craft Advisory, expect sustained winds 
  up to 15 knots from the southwest with gusts up to 30 knots. 
  The largest significant waves will be 3 feet with a potential 
  maximum wave height of 4 feet. During the Gale Watch, expect 
  sustained winds up to 23 knots from the north with gusts up to 
  36 knots. The largest significant waves will be 6 feet with a 
  potential maximum wave height of 8 feet.

* WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI 
  and Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay.

* WHEN...During the Small Craft Advisory, the maximum winds are 
  expected around 3 PM EDT Wednesday with the largest waves 
  expected around 6 PM EDT Wednesday. During the Gale Watch, the 
  maximum winds are expected around 7 AM EDT Friday with the 
  largest waves expected around 9 AM EDT Friday.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LHZ362-363-462>464-250815-
/O.CON.KDTX.GL.A.0006.210326T0900Z-210326T2000Z/
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
317 PM EDT Wed Mar 24 2021

...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY AFTERNOON...

* WHAT...Expect sustained winds up to 25 knots from the north 
  with gusts up to 38 knots. The largest significant waves will 
  be 8 feet with a potential maximum wave height of 11 feet.

* WHERE...Lake Huron from Port Austin to Harbor Beach beyond 5NM 
  Off Shore, Lake Huron from Port Sanilac to Port Huron beyond 
  5NM Off Shore, Lake Huron from Harbor Beach to Port Sanilac 
  beyond 5NM Off Shore, Lake Huron from Sturgeon Point to 
  Alabaster MI beyond 5NM off shore and Lake Huron from Presque 
  Isle Light to Sturgeon Point MI beyond 5NM off shore.

* WHEN...The maximum winds are expected around 5 AM EDT Friday 
  with the largest waves expected around 10 AM EDT Friday.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LCZ460-LEZ444-250815-
/O.CON.KDTX.GL.A.0006.210326T0900Z-210326T2000Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
317 PM EDT Wed Mar 24 2021

...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY AFTERNOON...

* WHAT...Expect sustained winds up to 20 knots from the 
  northwest with gusts up to 34 knots. The largest significant 
  waves will be 3 feet with a potential maximum wave height of 4 
  feet.

* WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, 
  Michigan Waters of Lake Erie from Detroit River to North Cape 
  MI.

* WHEN...The maximum winds are expected around 11 AM EDT Friday 
  with the largest waves expected around 5 AM EDT Friday.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
470 
WHUS73 KDTX 250138
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
938 PM EDT Wed Mar 24 2021

LHZ441>443-251415-
/O.EXP.KDTX.SC.Y.0018.000000T0000Z-210325T0200Z/
/O.UPG.KDTX.GL.A.0006.210326T0900Z-210326T2000Z/
/O.NEW.KDTX.GL.W.0008.210326T0800Z-210326T2000Z/
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
938 PM EDT Wed Mar 24 2021

...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM EDT FRIDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING...

* WHAT...Expect sustained winds up to 25 knots from the north 
  with gusts up to 37 knots. The largest significant waves will 
  be 9 feet with a potential maximum wave height of 13 feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 8 AM EDT Friday 
  with the largest waves expected around 12 PM EDT Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ421-422-251415-
/O.EXP.KDTX.SC.Y.0018.000000T0000Z-210325T0200Z/
/O.UPG.KDTX.GL.A.0006.210326T0900Z-210326T2000Z/
/O.NEW.KDTX.GL.W.0008.210326T0800Z-210326T2000Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
938 PM EDT Wed Mar 24 2021

...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM EDT FRIDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING...

* WHAT...Expect sustained winds up to 23 knots from the north 
  with gusts up to 36 knots. The largest significant waves will 
  be 6 feet with a potential maximum wave height of 8 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay and Inner Saginaw Bay SW of Point Au Gres to 
  Bay Port MI.

* WHEN...The maximum winds are expected around 7 AM EDT Friday 
  with the largest waves expected around 10 AM EDT Friday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ362-363-462>464-251415-
/O.UPG.KDTX.GL.A.0006.210326T0900Z-210326T2000Z/
/O.NEW.KDTX.GL.W.0008.210326T0800Z-210326T2000Z/
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
938 PM EDT Wed Mar 24 2021

...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM EDT FRIDAY...

* WHAT...Expect sustained winds up to 25 knots from the north 
  with gusts up to 38 knots. The largest significant waves will 
  be 9 feet with a potential maximum wave height of 13 feet.

* WHERE...Lake Huron from Presque Isle Light to Sturgeon Point 
  MI beyond 5NM off shore, Lake Huron from Sturgeon Point to 
  Alabaster MI beyond 5NM off shore, Lake Huron from Port Austin 
  to Harbor Beach beyond 5NM Off Shore, Lake Huron from Harbor 
  Beach to Port Sanilac beyond 5NM Off Shore and Lake Huron from 
  Port Sanilac to Port Huron beyond 5NM Off Shore.

* WHEN...The maximum winds are expected around 5 AM EDT Friday 
  with the largest waves expected around 11 AM EDT Friday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LCZ460-LEZ444-251415-
/O.CON.KDTX.GL.A.0006.210326T0900Z-210326T2000Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
938 PM EDT Wed Mar 24 2021

...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY AFTERNOON...

* WHAT...Expect sustained winds up to 20 knots from the 
  northwest with gusts up to 34 knots. The largest significant 
  waves will be 3 feet with a potential maximum wave height of 4 
  feet.

* WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, 
  Michigan Waters of Lake Erie from Detroit River to North Cape 
  MI.

* WHEN...The maximum winds are expected around 11 AM EDT Friday 
  with the largest waves expected around 5 AM EDT Friday.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 23, 1:45 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Mar 23, 1:45 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
145 PM EDT Tue Mar 23 2021

.AVIATION...

Mid and upper-level moisture will continue to stream northward ahead
of an approaching low pressure system that will eject out of the
central Plains beginning tonight. Through this afternoon and much of
tonight, chaotic mid and high clouds will steadily be on the
increase, with near surface remaining cloud free with plentiful dry
air still holding firm. Rapid boundary layer moistening then takes
place closer to midnight, especially towards KMBS and KFNT as
initial lead arc of isentropic ascent swings through bringing a
round of scattered showers mainly in the 06z-12z timeframe with
coverage waning with southward extent. Potential then exists for
much of the daylight hours Wednesday for a fair degree of clearing
in the system warm sector before another round of widely scattered
showers/perhaps a few rumbles of thunder move through ahead of the
cold front after 18z. South southeast winds will also ramp up
considerably Wednesday in strengthening gradient field, with gusts
approaching 30 knots likely.

For DTW...Window for showers overnight, and associated best
potential for sub 5 kft ceilings, appears centered in the 08z-12z
window based on latest hi-res data. Depending on degree of
insolation and boundary layer moisture Wednesday afternoon,
potential exists for a stray thunderstorm to impact the terminal
very late in the cycle. Otherwise, very gusty southerly flow with
gusts peaking around 30 knots.

.DTW THRESHOLD PROBABILITIES...

* Low for ceiling at or below 5000 feet late tonight through
  Wednesday morning.

&&

.PREV DISCUSSION...
Issued at 352 AM EDT Tue Mar 23 2021

DISCUSSION...

Predominant mid level southwest flow will continue to govern
conditions throughout the midweek period. While this pattern offers
a steady increase in mid level moisture with time over the next 24
hours, a very dry ambient low level environment will still mark the
near term environment ensuring precipitation free conditions
throughout the daylight period today. The ensuing increase in high
based cloud cover will restrict the diurnal temperature response to
some degree. A mild underlying thermal profile still projects to
arrive solidly above average this afternoon, but with readings
perhaps a shade cooler than those noted yesterday.

Elongated ribbon of moist isentropic ascent arrives tonight,
associated with increasing warm air advection along the east flank
of a mid level circulation lifting north across the midwest. Both
the moisture advection and degree of forcing appears limited in both
magnitude and duration, suggesting simply a lower end potential for
showers to manifest nocturnally. Slightly greater potential with
northwest extent in this case, owing to closer proximity to the
deeper moisture plume anchored across and west of lake Michigan.
Another mild night ahead - low temperatures a good 20 degree above
average.

Window of near surface warm/moist air advection will emerge for the
Wednesday period in the wake of an early day warm frontal passage.
Noted upward adjustment in dewpoint by the afternoon - creeping
above 50 degrees as temperatures again climb well into the 60s if
not above 70 degrees. This will leave a weakly unstable environment
with steepening lapse rates for the late day period, as the eastern
fringe of height falls associated with the aforementioned mid level
circulation eases a low level trough/moist axis across the area. The
forced ascent may prove sufficient when augmented by the diurnal
timing to support a lower coverage of convective showers - again
greater potential with northwest extent. Several hundred j/kg of
mlcape will emerge during this time, perhaps just enough to afford a
couple of garden variety thunderstorms as well. Outside of any
convective activity, a firm southwest gradient wind will supplement
standard diurnal mixing to yield wind gusts within the 30 to 40 mph
range lasting into the early evening hours.

A more robust mid level wave takes aim at the great lakes during the
late week period. While fluctuations in system magnitude, track and
timing remain within the model solution space at this stage,
confidence continues to grow in witnessing a more widespread period
of rainfall within the 18z Thursday - 18z Friday time window.
Conditions Thursday predicated on the pace and scale off the initial
surge of mid level moisture - extensive canopy of high cloud likely
but with uncertainty on onset timing of rain from south to north.
Mild resident thermal profile again ensures an above average daylight
temperature regardless of insolation potential. Thursday night
offers the best shot for elevated thunder given the potential
magnitude of theta-e advection and trailing mid level dynamics as the
height fall center pivots through. Steady or falling temperatures in
gusty northwest wind within the post-frontal environment Friday -
linger shower potential dependent on scale and longevity of
wraparound moisture trailing the exiting system.

MARINE...

Light southeast flow remains prevalent today as the pressure
gradient tightens out ahead of the approaching low pressure system
set to track into the western Great Lakes late tonight into
Wednesday. Stable thermal profiles and a weaker low-level wind field
will keep wind speeds at or below 15 kt today. The southeast
gradient then increases as the low arrives just to the west, and an
uptick in winds can be expected through Wednesday. Scattered rain
showers will spread across the lakes as the low works through. The
occluded front moves through on Wednesday night with winds shifting
to southwest in the low's wake. A brief lull in activity is expected
for parts of Thursday before the next system follows with more
showers and increasing winds on Thursday night and Friday.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....IRL
DISCUSSION...MR
MARINE.......TF

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Mar 23, 4:03 AM EDT, 11 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
403 AM EDT Tue Mar 23 2021

MIZ047>049-053>055-060>063-068>070-075-076-082-083-240815-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
403 AM EDT Tue Mar 23 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a slight chance of non-severe thunderstorms Wednesday
afternoon and early evening, mainly along and north of the I-69
corridor.

Another low chance of non-severe thunderstorms will exist Thursday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-240815-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
403 AM EDT Tue Mar 23 2021

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

MR

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.